How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Ani Petrossian Your Own Question
Ani Petrossian
Ani Petrossian,
Category: Pharmacy
Satisfied Customers: 0
Experience:  Pharmacist Consultant at Skilled Nursing Pharmacy
98707967
Type Your Pharmacy Question Here...
Ani Petrossian is online now
A new question is answered every 9 seconds

Can Halcion cause psychosis after just one or two times of

Customer Question

Can Halcion cause psychosis after just one or two times of taking it (in rare cases of course) ? Or is it only occurring (in rare cases) after long term use? Or only after quitting it/withdrawal from it?

Submitted: 5 months ago.
Category: Pharmacy
Expert:  Ani Petrossian replied 5 months ago.

Hello, this is Dr. Petrossian, Pharm.D. I will be happy to assist you. Please give me few seconds.

Expert:  Ani Petrossian replied 5 months ago.

What mg of Halcion was consumed and was this one time incident or is there a history of behavior problems?

Expert:  Ani Petrossian replied 5 months ago.

If there is no previous history of behavioral problems, low dose of Halcion is unlikely to cause psychosis. However, if the dose is high (>10mg), then even one or two dose may cause some confusion, visual disturbance. Also those problems are very typical as withdrawal symptoms.

Hope this helps and I am always for fallow up questions.

Customer: replied 5 months ago.
Hi, My 20 year old son may want to take the prescribed dose of .25 once in a while (maybe every two weeks). But it worries me because I used to take .25 daily and I ended up getting psychosis from it. He does have anxiety and some depression. But do you think he can take it once in a while when he can't sleep?
Expert:  Ani Petrossian replied 5 months ago.

Hi, sorry for the late response. Taking Halcion once a week or every 2 weeks at low dose shouldn't cause psychosis. However, Halcion is a habit forming medication and after some time he might have an urge to increase the dose. Also, if he has been diagnosed with anxiety and depression, having psychotic episodes are more likely. I hope I answered your question.